Alert archive / Virginia / Beach Hazards Statements in 2020
Beach Hazards Statement 4, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jul 8, 2020, 4:34 PM EDT for City of Virginia Beach, Virginia; Currituck County, North Carolina. It took effect at Jul 9, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2020, 4:34 PM EDT (20:34 UTC)
- In effect from
- Jul 9, 2020, 8:00 AM EDT
- Expired
- Jul 9, 2020, 7:59 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WHUS41 KAKQ 082034 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 434 PM EDT Wed Jul 8 2020 NCZ102-VAZ098-090445- /O.NEW.KAKQ.BH.S.0004.200709T1200Z-200710T0000Z/ Eastern Currituck-Virginia Beach- 434 PM EDT Wed Jul 8 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Breaking waves of 3 to 5 ft will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
018 WHUS41 KAKQ 091101 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 701 AM EDT Thu Jul 9 2020 NCZ102-VAZ098-091915- /O.CON.KAKQ.BH.S.0004.200709T1200Z-200710T0000Z/ Eastern Currituck-Virginia Beach- 701 AM EDT Thu Jul 9 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...High risk of rip currents expected. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck County. * WHEN...Through this evening. * IMPACTS...Breaking waves of 3 to 5 ft will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
499
WHUS41 KAKQ 092003
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
403 PM EDT Thu Jul 9 2020
VAZ099-100-100415-
/O.NEW.KAKQ.CF.S.0025.200710T0300Z-200710T0900Z/
Accomack-Northampton-
403 PM EDT Thu Jul 9 2020
...WATER LEVELS CREST AROUND MINOR FLOOD THRESHOLDS DURING HIGH
TIDE EARLY FRIDAY MORNING...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal waterways.
* WHERE...Bay side of the Virginia Eastern Shore.
* WHEN...From 11 PM EDT this evening through 5 AM EDT Friday
morning.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
Time of high total tides are approximate to the nearest hour.
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/04 PM 3.3 1.8 1.1 1 NONE
10/04 AM 3.2 1.7 0.9 2 NONE
10/05 PM 3.1 1.6 0.9 1 NONE
11/05 AM 3.2 1.7 1.0 1 NONE
11/06 PM 3.1 1.6 0.9 1 NONE
12/05 AM 2.9 1.4 0.9 1 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 3.5 0.7 0.8 1-2 NONE
10/01 PM 2.9 0.1 0.7 1 NONE
11/01 AM 3.1 0.3 0.6 1 NONE
11/01 PM 2.8 0.0 0.6 1 NONE
12/02 AM 3.1 0.3 0.8 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/03 PM 2.4 0.4 0.9 2 NONE
10/02 AM 3.0 1.0 1.3 3 MINOR
10/02 PM 2.4 0.4 0.9 2-3 NONE
11/03 AM 2.2 0.2 0.6 1 NONE
11/04 PM 2.2 0.2 0.6 1 NONE
12/03 AM 2.1 0.1 0.6 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 5.4 0.9 1.1 1 NONE
10/01 PM 4.7 0.2 0.8 1 NONE
11/02 AM 4.8 0.3 0.7 1 NONE
11/02 PM 4.5 0.0 0.6 1 NONE
12/02 AM 4.5 0.0 0.6 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 6.7 2.1 1.8 1 NONE
10/01 PM 4.9 0.3 0.9 1 NONE
11/01 AM 5.6 1.0 1.0 1 NONE
11/02 PM 4.7 0.1 0.7 1 NONE
12/02 AM 5.0 0.4 0.7 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 4.0 1.0 1.3 2-3 NONE
10/01 PM 3.3 0.3 0.8 1-3 NONE
11/01 AM 3.1 0.1 0.6 1 NONE
11/02 PM 3.2 0.2 0.7 1 NONE
12/02 AM 3.0 0.0 0.6 1 NONE
&&
$$
NCZ102-VAZ098-100000-
/O.CON.KAKQ.BH.S.0004.000000T0000Z-200710T0000Z/
Eastern Currituck-Virginia Beach-
403 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...High risk of rip currents expected.
* WHERE...In Virginia, Virginia Beach. In North Carolina,
Eastern Currituck County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Breaking waves of 3 to 5 ft will result in rough surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$215
WHUS41 KAKQ 092045
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
445 PM EDT Thu Jul 9 2020
VAZ099-100-100445-
/O.NEW.KAKQ.BH.S.0005.200710T1200Z-200711T0000Z/
/O.CON.KAKQ.CF.S.0025.200710T0300Z-200710T0900Z/
Accomack-Northampton-
445 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
* WHAT...For the Beach Hazards Statement, high risk of rip
currents expected. For the Coastal Flood Statement, up to one
foot of inundation above ground level expected in low- lying
areas near shorelines and tidal waterways.
* WHERE...For the Beach Hazards Statement, the Atlantic coast
portions of Accomack and Northampton counties. For the Coastal
Flood Statement, Bay side of the Virginia Eastern Shore.
* WHEN...For the Beach Hazards Statement, from Friday morning
through Friday evening. For the Coastal Flood Statement, from
11 PM EDT this evening through late tonight.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline. Breaking waves of 3
to 5 ft will result in rough surf conditions and a high risk of
rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
Remain out of the water to avoid hazardous swimming conditions.
&&
Time of high total tides are approximate to the nearest hour.
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/04 PM 3.3 1.8 1.1 1 NONE
10/04 AM 3.2 1.7 0.9 2 NONE
10/05 PM 3.1 1.6 0.9 1 NONE
11/05 AM 3.2 1.7 1.0 1 NONE
11/06 PM 3.1 1.6 0.9 1 NONE
12/05 AM 2.9 1.4 0.9 1 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 3.5 0.7 0.8 1-2 NONE
10/01 PM 2.9 0.1 0.7 1 NONE
11/01 AM 3.1 0.3 0.6 1 NONE
11/01 PM 2.8 0.0 0.6 1 NONE
12/02 AM 3.1 0.3 0.8 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/03 PM 2.4 0.4 0.9 2 NONE
10/02 AM 3.0 1.0 1.3 3 MINOR
10/02 PM 2.4 0.4 0.9 2-3 NONE
11/03 AM 2.2 0.2 0.6 1 NONE
11/04 PM 2.2 0.2 0.6 1 NONE
12/03 AM 2.1 0.1 0.6 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 5.4 0.9 1.1 1 NONE
10/01 PM 4.7 0.2 0.8 1 NONE
11/02 AM 4.8 0.3 0.7 1 NONE
11/02 PM 4.5 0.0 0.6 1 NONE
12/02 AM 4.5 0.0 0.6 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 6.7 2.1 1.8 1 NONE
10/01 PM 4.9 0.3 0.9 1 NONE
11/01 AM 5.6 1.0 1.0 1 NONE
11/02 PM 4.7 0.1 0.7 1 NONE
12/02 AM 5.0 0.4 0.7 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 4.0 1.0 1.3 2-3 NONE
10/01 PM 3.3 0.3 0.8 1-3 NONE
11/01 AM 3.1 0.1 0.6 1 NONE
11/02 PM 3.2 0.2 0.7 1 NONE
12/02 AM 3.0 0.0 0.6 1 NONE
&&
$$
MDZ025-100445-
/O.NEW.KAKQ.BH.S.0005.200710T1200Z-200711T0000Z/
Maryland Beaches-
445 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
* WHAT...High risk of rip currents expected.
* WHERE...Maryland Beaches.
* WHEN...From Friday morning through Friday evening.
* IMPACTS...Breaking waves of 4 to 6 ft will result in rough surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ102-VAZ098-100000-
/O.CON.KAKQ.BH.S.0004.000000T0000Z-200710T0000Z/
Eastern Currituck-Virginia Beach-
445 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...High risk of rip currents expected.
* WHERE...In Virginia, Virginia Beach. In North Carolina,
Eastern Currituck County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Breaking waves of 3 to 5 ft will result in rough
surf conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$540
WHUS41 KAKQ 092359
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
759 PM EDT Thu Jul 9 2020
NCZ102-VAZ098-100100-
/O.CAN.KAKQ.BH.S.0004.000000T0000Z-200710T0000Z/
Eastern Currituck-Virginia Beach-
759 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT IS CANCELLED...
$$
VAZ099-100-100800-
/O.CON.KAKQ.CF.S.0025.200710T0300Z-200710T0900Z/
/O.CON.KAKQ.BH.S.0005.200710T1200Z-200711T0000Z/
Accomack-Northampton-
759 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
* WHAT...For the Beach Hazards Statement, high risk of rip
currents expected. For the Coastal Flood Statement, up to one
foot of inundation above ground level expected in low- lying
areas near shorelines and tidal waterways.
* WHERE...For the Beach Hazards Statement, the Atlantic coast
portions of Accomack and Northampton counties. For the Coastal
Flood Statement, Bay side of the Virginia Eastern Shore.
* WHEN...For the Beach Hazards Statement, from Friday morning
through Friday evening. For the Coastal Flood Statement, from
11 PM EDT this evening through late tonight.
* IMPACTS...Shallow flooding is possible in the most vulnerable
locations near the waterfront and shoreline. Breaking waves of
3 to 5 ft will result in rough surf conditions and a high risk
of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
Remain out of the water to avoid hazardous swimming conditions.
&&
Time of high total tides are approximate to the nearest hour.
SAXIS VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 3.0 FT, MODERATE 4.0 FT, MAJOR 5.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/04 AM 3.2 1.7 0.9 2 NONE
10/05 PM 3.1 1.6 0.9 1 NONE
11/05 AM 3.2 1.7 1.0 1 NONE
11/06 PM 3.1 1.6 0.9 1 NONE
12/05 AM 2.9 1.4 0.9 1 NONE
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/12 AM 3.5 0.7 0.8 1-2 NONE
10/01 PM 2.9 0.1 0.7 1 NONE
11/01 AM 3.1 0.3 0.6 1 NONE
11/01 PM 2.8 0.0 0.6 1 NONE
12/02 AM 3.1 0.3 0.8 1 NONE
12/02 PM 3.0 0.2 0.8 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/02 AM 3.0 1.0 1.3 3 MINOR
10/02 PM 2.4 0.4 0.9 2-3 NONE
11/03 AM 2.2 0.2 0.6 1 NONE
11/04 PM 2.2 0.2 0.6 1 NONE
12/03 AM 2.1 0.1 0.6 1 NONE
12/04 PM 2.4 0.4 0.8 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 5.4 0.9 1.1 1 NONE
10/01 PM 4.7 0.2 0.8 1 NONE
11/02 AM 4.8 0.3 0.7 1 NONE
11/02 PM 4.5 0.0 0.6 1 NONE
12/02 AM 4.5 0.0 0.6 1 NONE
12/03 PM 4.5 0.0 0.5 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 2.9 FT, MAJOR 3.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 6.7 2.1 1.8 1 NONE
10/01 PM 4.9 0.3 0.9 1 NONE
11/01 AM 5.6 1.0 1.0 1 NONE
11/02 PM 4.7 0.1 0.7 1 NONE
12/02 AM 5.0 0.4 0.7 1 NONE
12/03 PM 5.0 0.4 0.9 1 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
10/01 AM 4.0 1.0 1.3 2-3 NONE
10/01 PM 3.3 0.3 0.8 1-3 NONE
11/01 AM 3.1 0.1 0.6 1 NONE
11/02 PM 3.2 0.2 0.7 1 NONE
12/02 AM 3.0 0.0 0.6 1 NONE
12/03 PM 3.3 0.3 0.8 1 NONE
&&
$$
MDZ025-100800-
/O.CON.KAKQ.BH.S.0005.200710T1200Z-200711T0000Z/
Maryland Beaches-
759 PM EDT Thu Jul 9 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
* WHAT...High risk of rip currents expected.
* WHERE...Maryland Beaches.
* WHEN...From Friday morning through Friday evening.
* IMPACTS...Breaking waves of 4 to 6 ft will result in rough
surf conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
ButnerWhat forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jul 8, 4:03 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 8, 4:03 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 403 PM EDT Wed Jul 8 2020 .SYNOPSIS... Low pressure slowly drifts northeast along the Carolina overnight through Thursday before lifting northeast along the Mid Atlantic coast Friday and Saturday. && .NEAR TERM /THROUGH THURSDAY/... As of 340 PM EDT Wednesday... Latest analysis indicates ~1010mb sfc low pressure just off the southeast coast of NC near Wilmington. The system remains fairly disorganized but NHC is monitoring for potential tropical development through the next 24 hrs+. Aloft, the flow is very light as a minimal upper low (H5 heights ~586dm) is centered from southwest VA to the NC coast. Locally, a very warm/humid airmass is in place, but the deeper moisture is confined to southern VA and NE NC. The 12Z morning sounding from MHX had an observed Precipitable Water value of 2.35" while to the N, WAL was only 1.23". SPC mesoanalysis indicates that the current PWAT are 2.00" or greater over far SE VA/NE NC and are about 1.40" over NE portions of the CWA where a weak upper ridge is still in place. Scattered to numerous showers with isolated tstms continue in the south, while there is little to no precipitation from about FVX to RIC to the eastern shore. Locally heavy rain can be expected into the early evening over the south, but with weak shear, the showers/storms have been short-lived in any one location so only minor flooding has been observed thus far. Likely to high chance PoPs (highest from south central VA to interior NE NC) are tapered to just 20% (or less) across central/eastern Va and the eastern shore. After sunset, as the sfc low will be very slow to move NNE along the coast of southeast NC expect instability to diminish shortly after sunset so PoPs will tend to drop off during the evening with mainly just 20-40% PoPs remaining in NE NC and far southern VA. Overnight, as the low gradually moves farther NE to near Cape Hatteras, expect to see increasing PoPs (to likely) moving back into NE NC and possibly far SE VA between 06-12Z. Locally heavy rain threat will be increasing closer to 12Z as well but the bulk of the heavy rain will probably stay confined to NE NC until later Thu morning. Will have some low chance PoPs reaching as far N as the VA eastern shore and metro RIC (with minimal QPF) prior to 12Z. Warm/humid with lows mainly 70-75F. WPC Day 2 excessive rain outlook highlights the eastern 1/2 of the CWA in a Marginal Risk for Thu (though 12Z/Fri). Some of the high res model data shows extreme rainfall amts reaching the eastern shore and even into eastern VA W of the Bay later thu/thu night. The GFS/ECMWF have trended a little heavier in their QPF output as well so have trended the forecast upward to show heavy rain later Thu AM into Thu aftn across NE NC/SE VA, and eventually the eastern shore as a consensus foreacst of the sfc low is near or just off the coast or ern NC/SE VA by 00z/Fri. Likely PoPs SE with chance Pops N and W. Highs upper 80s/near 90F NW to the lower-mid 80s SE. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 345 AM EDT Wednesday... PoPs Thurs and Fri remain high chance to likely through the period (highest near the coast). Overall the most widespread coverage at this time looks to be Thu/Thurs nite, shifting to the ne by Fri. A marginal ERO risk conts for the local area Thursday mainly for localized flash flooding east of I95. Highs Thurs/Fri in the mid-upr 80s. Lows Thurs nite 70-75. Kept high chance to likely PoPs Fri (highest E). PoPs diminish Fri nite as the systm pulls to the ne. Lows 70-75. QPF wise, will carry a general 1-2 inch event (with lcl heavier amts) east of I95, less than an inch to the west. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 315 PM EDT Wednesday... Overall the operational models are in decent agreement with a Eastern US Trough being the dominant weather feature in the extended period, but the strength of the trough differs. The GFS is sharpest and deepest during the period while the ECMWF is quicker to begin lifting the trough out toward the end of the period. For now have blended between the two with having more convective activity early in the period on Sunday and Monday with a stronger trough and an associated sfc cold front moving into the area. Then begin to lessen the chances for convection by mid week as the surface front dissipates and the Bermuda High starts to rebuild into the SE US. The pops are mainly diurnal with the best chances for pcpn late in the afternoon into the early evening. For temperatures have kept readings in the low 90s through the period, but should the trough deepen a little more on Sunday into Monday, would not be surprised to see temperatures held down just a touch into the upper 80s for early in the week. But overall should not be far from normal with highs in the lower 90s and lows in the low to mid 70s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 200 PM EDT Wednesday... Scattered/numerous showers (and isolated embedded tstms) will continue across southern VA and NE NC through 00Z. Flight restrictions will mostly be from MVFR CIGs and VSBYs in these showers but brief IFR VSBYs will occur in the heaviest rain. Partly sunny/mainly dry at RIC/SBY. Winds are from the E/SE at around 10kt, but from the E at 10-15kt at the coast. Mainly VFR conditions this evening as showers diminish (a low chance will persist across NE NC). Patchy fog will be possible overnight across the Piedmont and on the eastern shore and have included this in the TAf at SBY from 06-12Z. Low pressure off the southern NC coast will bring a steady increase in low level moisture Thu AM. While most of the rain will stay confined to far SE VA/NE NC until late Thu morning, there is a good chance for flight restrictions in low clouds to develop at all sites prior to 12Z and for now have mainly MVFR CIGs early Thu AM. Rain becomes fairly widespread with MVFR CIGs/VSBYs during the day Thu (may not be until the aftn for RIC/SBY). OUTLOOK... Shower chances remain high (especially along the coast) Thu night through Fri as low pressure moves NNE from NE NC to the Delmarva coast. Breezy E/NE winds become NE to N Fri. Scattered tstms possible Sat, generally less coverage Sun. && .MARINE... As of 430 AM EDT Wednesday... Weak area of high pressure remain offshore in the western Atlantic Ocean. As a results, winds are SE 5-10 kt and are expected to persist into tonight. Waves in the bay will be around 1 ft today, and seas across the ocean coastal waters will be 2-3 ft. A sfc low pressure system has developed across South Carolina and is expected to deepen as it track north along the Carolina coast. Easterly winds will begin to increase late Wednesday night and into Thursday morning as the center of low pressure moves closer to the area. At this time, winds are expected to be E-ENE around 20 kt with a few gusts up to 30 kt Thursday into Thursday night as the low tracks north across the Outer Banks and VA coast. Winds will begin to decrease as the center of low pressure moves north of the MD/DE border. Thursday and Thursday night, waves in the Chesapeake Bay and lower James River will be 2-3 ft (4-5 ft near the mouth of the bay), and seas along the Atlantic coastal waters will be 4-6 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...LKB/MPR LONG TERM...ESS AVIATION...LKB/MPR MARINE...CP
Hazardous weather outlook, Jul 8, 3:25 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wakefield VA 325 AM EDT Wed Jul 8 2020 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-090730- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 325 AM EDT Wed Jul 8 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Showers and thunderstorms with heavy rainfall could produce some localized flooding across the area Thursday. The heaviest rain is expected to fall east of Interstate 95. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 2:28 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Wakefield VA 228 PM EDT Wed Jul 8 2020 VAZ092-093-096-081900- Isle of Wight-Southampton-Suffolk- 228 PM EDT Wed Jul 8 2020 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN ISLE OF WIGHT...AND EAST CENTRAL SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY OF SUFFOLK... At 227 PM EDT, a thunderstorm with heavy rain was located over Carrsville, or near Franklin, moving west at 20 mph. Rainfall amounts of 1 to 2 inches are possible with this storm. Locations impacted include... Franklin, Courtland, Holland, Suffolk, Hunterdale, Sedley, Carrsville, Lummis, Collosse, Lees Mill, Walters, Burdette, Elwood and Story. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike more than 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3671 7668 3659 7679 3669 7710 3682 7698 TIME...MOT...LOC 1827Z 110DEG 19KT 3669 7687 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:15 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight | 3 hr |
| Jul 8, 2:28 PM EDT | Special Weather Statement | AKQ | City of Franklin | 32 min |
| Jul 8, 4:24 PM EDT | Small Craft Advisory | AKQ | 63 hr |
Nearby
Beach Hazards Statements in Virginia, 2020Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.